Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 2, 2004, 7:30 PM EDT for Lebanon County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2004, 7:30 PM EDT (23:30 UTC)
- Expired
- May 2, 2004, 8:00 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lebanon County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WUUS51 KCTP 022330 SVRCTP PAC075-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 728 PM EDT SUN MAY 2 2004 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 800 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HARPER TAVERN...OR 6 MILES NORTH OF PALMYRA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEONA AROUND 735 PM EDT... SAND HILL AND LEBANON AROUND 740 PM EDT... MYERSTOWN AROUND 750 PM EDT... RICHLAND AND KLEINFELTERSVILLE AROUND 755 PM EDT... NEWMANSTOWN AROUND 800 PM EDT... THE MAIN THREATS FROM THIS STORM ARE DAMAGING WIND GUSTS AND NICKEL SIZED HAIL. EXPECT GUSTS TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A SUBSTANTIAL SHELTER...AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4049 7665 4031 7667 4021 7580 4048 7577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:48 PM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 2, 2:48 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT SUN MAY 2 2004 .SHORT TERM... SHOWERS FIRING UP IN THE AFTERNOON WITH SHARP FRONT VERY EVIDENT TO THE WEST. NO THUNDER YET DWPTS IN THE L60S AND A FEW BREAKS ARE ALLOWING THINGS TO GROW...BUT THE SIGNIFICANT CAP AT 600 MB EVIDENT ON 12Z PBZ AND SPECIAL 18Z LWX SOUNDINGS KEEPING THINGS BELOW 20KFT ATTM. THE WINDS ARE FAIRLY GUSTY...WITH A 40KT GUST ALREADY AT KLBE...AND 30+ KT GUST FELT LOCALLY. A FEW MORE DEGREES AND A LITTLE MORE DRYING AT MID LEVELS MIGHT GET US MORE EXCITED. BUT...AS IT IS...WE JUST ARE NOT REALIZING BIG PROGGED CAPES ATTM. THE MUCH COLDER AIR MOVES IN THIS EVENING/TONIGHT ACRS THE AREA...AND WITH IT MORE STABLE AIR. WL TAPER THE SHOWERS TO A CHANCE OF LIGHT RAIN LATER TONIGHT...AND LINGER A LOW CHC IN THE FAR EAST FOR MONDAY MORNING. A FEW INSTAB SHRA MAY STILL POP UP ON MON AFTN AS COLD POOL NEARS...BUT THIS FEATURE SEEMS TO LAG BEHIND PREV PROGS...AND WL NOT COINCIDE WITH BEST SFC HEATING. COULD GET VERY COLD MON NITE. ATTM...WL KEEP TEMPS OVER THE AREA THAT IS ALREADY INTO THEIR GROWING SEASON IN THE MID AND UPPER 30S...ENUF FOR FROST...BUT NOT FOR A FREEZE WATCH YET. WL MENTION TO LATER SHIFTS. TUES...INCREASING HIGH CLDS...BUT LTL WX TO SPEAK OF. MAXES MAY STAY VERY COOL (ARND 50F) IN THE NWN MTNS. BUT...REST OF AREA ONLY AROUND 5F BELOW SEASONAL NORMS. .LONG TERM... APPCHG HI CLDS TUES NITE MAY TURN TO SHOWERS FOR WED. HAVE KEPT CHC POPS THERE...BUT WL HOLD THE REST OF THE EXTENDED TO JUST THE UNMENTIONABLE 20 OR LESS POPS. 00Z GFS WAS GREAT OUTLIER AMONG ALL THE MED RANGE GUID IN MAKING A BIG CUTOFF OVER THE NRN ATLANTIC. REST OF THE GUID DOES KEEP A FRONT NEARBY...BUT WOULD NOT HAVE THE SOUTHWARD PUSH THAT A SUCH A BIG CUTOFF WOULD MAKE. WL HOLD WITH CONTINUITY AND NCEP GUID THAT TELLS US A FLAT...BROAD UPPER LEVEL RIDGE WL NOSE IN FROM THE MIDWEST...AND SHOULD KEEP US WARM AND MOSTLY DRY FOR THE GREATER PART OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 50 58 42 61 / 100 20 10 10 WILLIAMSPORT 48 58 38 57 / 90 20 20 10 BRADFORD 34 49 28 51 / 50 20 20 20 JOHNSTOWN 35 48 32 53 / 70 20 10 10 ALTOONA 42 52 34 56 / 80 20 10 10 STATE COLLEGE 45 56 35 56 / 80 20 10 10 SELINSGROVE 49 59 37 58 / 90 20 20 10 LANCASTER 51 59 39 60 / 100 20 10 10 YORK 50 57 38 60 / 100 20 10 10 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
Hazardous weather outlook, May 2, 5:06 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 AM EDT SUN MAY 2 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-021104- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 506 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: A COLD FRONT WILL MOVE THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE...CONTAINING DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 2, 4:02 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SUN MAY 2 2004 PAZ012-018-019-026>028-035-036-045-022100- FRANKLIN-FULTON-HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-SOUTHERN CLINTON- 402 PM EDT SUN MAY 2 2004 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...JUNIATA...HUNTINGDON...MIFFLIN...FULTON...CENTRE AND CLINTON COUNTIES... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLACK MOSHANNON STATE PARK IN WESTERN CENTRE COUNTY...SOUTHWARD TO HUNTINGDON AND DOWN TO BREEZEWOOD...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR SNOW SHOE...ROCK SPRINGS...RAYSTOWN DAM...AND PARK FOREST AT 410 PM. THEY WILL NEAR WATERFALL...UNIONVILLE...STATE COLLEGE...AND SALUVIA AT 415 PM...AND CONTINUE TOWARD WHIPPLE DAM STATE PARK AND THREE SPRINGS AROUND 430 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, May 2, 4:50 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 450 PM EDT SUN MAY 2 2004 PAZ019-026>028-036-045-046-049-050-056-063-064-022130- ADAMS-CUMBERLAND-FRANKLIN-HUNTINGDON-JUNIATA-MIFFLIN-PERRY-SNYDER- SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- 450 PM EDT SUN MAY 2 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST THROUGH THE CENTRAL MOUNTAINS... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILL HALL TO LEWISTOWN TO 10 MILES WEST OF GREENCASTLE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR LOCK HAVEN...YEAGERTOWN... REBERSBURG...AND POE VALLEY STATE PARK AT 455 PM...MCELHATTAN AND ROXBURY AT 505 PM...CHAMBERSBURG AT 515 PM...NEWPORT AND SHIPPENSBURG AROUND 530 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, May 2, 6:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 615 PM EDT SUN MAY 2 2004 PAZ056-057-022300- DAUPHIN-PERRY- 615 PM EDT SUN MAY 2 2004 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERRY AND NORTHERN DAUPHIN COUNTIES... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF CARLISLE...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR NEWPORT AROUND 620 PM... DUNCANNON...MILLERSTOWN AROUND 625 PM...AMITY HALL AROUND 630 PM... MONTGOMERY FERRY...HALIFAX...LIVERPOOL AROUND 635 PM...MILLERSBURG AROUND 640 PM AND ELIZABETHVILLE AROUND 645 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, May 2, 6:26 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 626 PM EDT SUN MAY 2 2004 PAZ042-046-051>053-058-022315- COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-SOUTHERN LYCOMING-SULLIVAN- 626 PM EDT SUN MAY 2 2004 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTOUR...SCHUYLKILL...NORTHUMBERLAND...COLUMBIA...SULLIVAN AND LYCOMING COUNTIES... AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MONTOURSVILLE TO DANVILLE AND SUNBURY...MOVING EAST AT 30 MPH. THE STRONGEST WINDS FROM THESE THUNDERSTORMS WILL REACH SNYDERTOWN...RIVERSIDE...MUNCY VALLEY...LAIRDSVILLE AROUND 630 PM...JERSEYTOWN...EAGLES MERE...DANVILLE AROUND 635 PM...MECHANICSVILLE...LAPORTE AND ELYSBURG AROUND 640 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. DANGELO
Special weather statement, May 2, 6:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 644 PM EDT SUN MAY 2 2004 PAZ057-022315- DAUPHIN- 644 PM EDT SUN MAY 2 2004 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ENOLA...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR COLONIAL PARK...LINGLESTOWN...RUTHERFORD HEIGHTS...ELLENDALE FORGE AROUND 650 PM...HUMMELSTOWN...CLIFTON AROUND 655 PM...SKYLINE VIEW...HERSHEY...DEHART DAM AROUND 700 PM AND PENN NATIONAL RACEWAY AROUND 705 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. DANGELO
Local storm report, May 2, 7:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ABBOTTSTOWN 39.88N 76.99W
05/02/2004 0.88 INCH ADAMS PA PUBLIC
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Union | 19 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.